Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 74, NWS San Angelo, TX

June 1, 2007Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 1, 2007, 6:21 PM CDT for Throckmorton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 6:21 PM CDT (23:21 UTC)
Expired
Jun 1, 2007, 6:45 PM CDT
In force
24 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 5:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 012321
TORSJT
TXC447-012345-
/O.NEW.KSJT.TO.W.0074.070601T2321Z-070601T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 645 PM CDT

* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  NORTHWESTERN THROCKMORTON COUNTY...OR ABOUT 17 MILES SOUTHWEST OF
  SEYMOUR...MOVING SOUTHEAST AT 5 MPH.

* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN THROCKMORTON COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL 
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.

LAT...LON 3340 9946 3331 9948 3321 9923 3339 9912

$$
2 follow-up statements
000 
WWUS54 KSJT 012333
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT FRI JUN 1 2007

TXC447-012345-
/O.CON.KSJT.TO.W.0074.000000T0000Z-070601T2345Z/
THROCKMORTON TX-
633 PM CDT FRI JUN 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL THROCKMORTON COUNTY...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTH CENTRAL
THROCKMORTON COUNTY...OR ABOUT 14 MILES NORTHWEST OF THROCKMORTON...
MOVING EAST AT 25 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
THROCKMORTON COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL 
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3340 9938 3328 9942 3321 9923 3339 9912

$$
000 
WWUS54 KSJT 012343
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT FRI JUN 1 2007

TXC447-012352-
/O.EXP.KSJT.TO.W.0074.000000T0000Z-070601T2345Z/
THROCKMORTON TX-
642 PM CDT FRI JUN 1 2007

...THE TORNADO WARNING FOR THROCKMORTON COUNTY EXPIRES AT 645 PM
CDT...

THE THREAT FOR A TORNADO HAS DIMINISHED FOR THE TIME BEING. 
HOWEVER...STRONG WINDS IN EXCESS OF 70 MPH AND HAIL TO GOLF BALL 
SIZE CAN STILL BE EXPECTED.

LAT...LON 3340 9938 3328 9942 3321 9923 3339 9912

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:04 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 1, 6:04 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
604 PM CDT FRI JUN 1 2007

.UPDATE...
UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT
FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT
FORECAST.  21

&&

.PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/

SHORT TERM...
SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE
TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR
WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS
BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH
PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN
SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP
SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG
COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS
THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND
UNSTABLE.

LONG TERM...
COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM
OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY
AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING
MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON
AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST
CENTRAL TEXAS SATURDAY NIGHT.

GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST
CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP
DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS
THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY
EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING
CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK.

SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK
AS A TROUGH DEVELOPS OVER THE WESTERN U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  87  65  88 /  40  30  30  30
SAN ANGELO 	 70  89  68  92 /  20  20  20  30
JUNCTION 	 70  87  67  91 /  10  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI JUN 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG
COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING...
MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE.

ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO
BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO
VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS...
ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE
THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY
NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...
PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD
FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS
THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY
RAINFALL A THREAT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS
EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL
TEXAS THROUGH THE WEEKEND.

In the hours before

Special weather statement, Jun 1, 5:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT FRI JUN 1 2007

TXZ098-099-012330-
HASKELL TX-THROCKMORTON TX-
526 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR HASKELL
AND THROCKMORTON COUNTIES...

AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 30
MILES NORTH OF WEINERT TO 14 MILES NORTHWEST OF OBRIEN...MOVING
SOUTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD TOGETHER...A
WARNING WILL LIKELY BE ISSUED BY 545 PM.

* SEVERE THUNDERSTORMS MAY BE NEAR...
  OBRIEN BY 555 PM CDT
  ROCHESTER BY 600 PM CDT
  RULE AND WEINERT BY 615 PM CDT
  HASKELL AND IRBY BY 630 PM CDT

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:07 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton38 min
Jun 1, 5:59 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton61 min
Jun 1, 6:53 PM CDTFlash Flood WarningSJTHaskell, Throckmorton3 hr
Jun 1, 6:58 PM CDTSevere Thunderstorm WarningSJTThrockmorton47 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.